Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 291, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 13, 2008, 2:20 PM CDT for Cass County, Henry County, Johnson County, Missouri. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 2:20 PM CDT (19:20 UTC)
- Expired
- Sep 15, 2008, 4:10 PM CDT
- In force
- 50 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 12:49 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 13, 12:49 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT SAT SEP 13 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
THE HEAVY RAINFALL EVENT CONTINUES TO BE THE FOCUS FOR DISCUSSION IN
THE SHORT TERM. THE ROBUST LOW LEVEL THETAE WAS SLOWLY WANING THIS
MORNING AS PROFILERS INDICATE THE LLJ GRADUALLY VEERING.
REGARDLESS...THE WEAKENING THETAE ADVECTION WAS BEING SUPPLEMENT BY
MODEST LOW LEVEL MOISTURE CONVERGENCE IN AN ENVIRONMENT CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 2.30 INCHES. THE BAND OF RAIN
OVER NWRN MO TO ERN KS WILL CONTINUE TO PROGRESS SLOWLY EAST THIS
MORNING...AND GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY...AS
MODELS SUGGEST THAT THE SFC AND H8 CONVERGENCE WILL GRADUALLY FADE
THROUGHOUT THE DAY. ADDITIONAL RAINFALL AMOUNTS TODAY WILL GENERALLY
BE LESS THAN ONE INCH.
ANOTHER CONCERN WAS THE POSITION OF THE FRONT BY THIS AFTN. MODELS
SUGGEST THAT THE FRONT WILL CLEAR THE CWA BEFORE ANY STRONG
CONVECTION DEVELOP ALONG THE BOUNDARY.
CONCERN FOR TONIGHT AND SUNDAY IS HEAVILY DEPENDENT UPON THE TRACK OF
THE FUTURE REMNANTS OF HURRICANE IKE. ALTHOUGH MODELS VARY SOMEWHAT
ON SPEED...THEY ARE CONSISTENT IN THE TRACK THE REMNANTS FROM NERN TX
TO SERN MO. THIS WILL PLACE THE XTRM SERN CWA ON THE OUTER FRINGES OF
THE HEAVY RAINFALL IN AN IMPRESSIVE DEFORMATION ZONE. WILL CONTINUE
THE FLOOD WATCH FOR THE XTRM SERN CWA FOR TNGT AND SUNDAY BUT CANCEL
THE WATCH EARLIER FOR THE REST OF THE CWA.
DB
&&
.AVIATION...
FOR THE 18Z TAFS...THE BANDS OF HEAVY RAIN HAVE SHIFTED SOUTHEAST OF
KMCI AND KMKC. THERE IS A BAND OF RAIN FROM SOUTHEAST KS TO
NORTHEAST MO. THE NORTHERN EDGE OF THIS BAND OF RAIN MAY REACH AS
FAR NORTH AS KMKC BY LATE AFTERNOON BUT CONFIDENCE IS LOW AT THIS
TIME SO WILL LEAVE TERMINAL DRY. THE REMNANTS OF IKE WILL LIFT
RAPIDLY NORTHEAST TONIGHT AND THE NORTHERN EDGE OF THE OUTER RAIN
BANDS MAY REACH THE SOUTHERN SECTION OF KANSAS CITY AFTER
MIDNIGHT...SO WILL THROW VCSH IN THE TAF. OTHERWISE...NO VFR
VISIBILITIES AND MVFR CEILINGS FOR THIS AFTERNOON. WITH DRIER AIR
MOVING IN FROM THE WEST ANTICIPATE SCATTERING OUT THE STRATUS DECK
THIS EVENING. BY TOMORROW MORNING MVFR CEILINGS ARE EXPECTED TO MOVE
IN FROM THE NORTHWEST AHEAD OF AN UPPER LEVEL SYSTEM AS WELL AS
SPREADING NORTH FROM REMNANTS OF IKE.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM SATURDAY FOR MOZ023-MOZ024-MOZ028-MOZ029-
MOZ030-MOZ037.
FLOOD WATCH UNTIL 7 PM SUNDAY FOR MOZ017-MOZ025-MOZ031-MOZ032-
MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLOOD WATCH UNTIL 7 PM SATURDAY FOR KSZ057-KSZ103-KSZ104-KSZ105.
FLOOD WATCH UNTIL 7 PM SUNDAY FOR KSZ060.Hazardous weather outlook, Sep 13, 1:02 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT SAT SEP 13 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RAIN...HEAVY AT TIMES...WILL BE CONFINED TO AREAS GENERALLY SOUTHEAST OF A PAOLA KANSAS TO KIRKSVILLE LINE THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS MAY BE EMBEDDED WITHIN THE RAIN...BUT THE STORMS WILL NOT BE SEVERE. THE REMNANTS OF HURRICANE IKE WILL LIFT NORTHEAST AND INTO NORTHWEST ARKANSAS BY LATE TONIGHT. THE CURRENT TRACK SUGGESTS THAT ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT...MAINLY SOUTH OF A LINE FROM MOUND CITY KANSAS TO MOBERLY. A FEW THUNDERSTORMS ARE ALSO POSSIBLE...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE REMNANTS OF HURRICANE IKE WILL MOVE INTO EXTREME SOUTHEASTERN MISSOURI ON SUNDAY. THIS WILL CONTINUE TO PROVIDE A THREAT OF HEAVY RAIN FOR AREAS SOUTH OF A LINE FROM MOUND CITY KANSAS TO BOONVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. MJ
In the hours before
Local storm report, Sep 13, 1:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLOOD 2 NE RICHMOND 39.30N 93.95W
09/13/2008 RAY MO PUBLIC
SEVERAL ROADS AND FIELDS UNDER WATER ALONG THE CROOKED
RIVER
&&
21Local storm report, Sep 13, 2:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM FLOOD POTTER 39.43N 95.15W
09/13/2008 ATCHISON KS LAW ENFORCEMENT
HIGH WATER CAUSED 230TH STREET TO BE CLOSED.
&&
GAMISLocal storm report, Sep 13, 2:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM FLOOD S NEW BOSTON 39.95N 92.88W
09/13/2008 LINN MO LAW ENFORCEMENT
HIGH WATER CAUSED 129TH HIGHWAY TO BE CLOSED.
&&
GAMISLocal storm report, Sep 13, 2:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM FLOOD UNIONVILLE 40.48N 93.00W
09/13/2008 PUTNAM MO LAW ENFORCEMENT
NINE ROADS ARE CLOSED IN THE UNIONVILLE AREA DUE TO HIGH
WATER.
&&
GAMISLocal storm report, Sep 13, 2:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
218 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FLOOD LANCASTER 40.52N 92.53W
09/13/2008 SCHUYLER MO LAW ENFORCEMENT
MANY ROADS REMAINED CLOSED IN SCHUYLER COUNTY, DUE TO
HIGH WATER FROM THE HEAVY RAINS. THESE ROADS INCLUDE
A,V,E,N,FF,H, AND V HIGHWAYS.
&&
GAMISLocal storm report, Sep 13, 2:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD CHULA 39.92N 93.48W
09/13/2008 LIVINGSTON MO LAW ENFORCEMENT
SEVERAL ROADS REMAINED CLOSED DUE TO HIGH WATER AROUND
CHULA.
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:00 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Linn, Sullivan | 6 hr |
| Sep 12, 7:09 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 6 hr |
| Sep 12, 7:40 PM CDT | Flash Flood Warning | EAX | Adair, Linn, Putnam, Schuyler, Sullivan | 14 hr |
| Sep 12, 8:20 PM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Sep 12, 8:48 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Grundy, Jackson, Linn, Livingston and 1 more | 12 hr |
| Sep 12, 10:02 PM CDT | River Flood Warning | EAX | Ray | 55 hr |
| Sep 12, 11:06 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis | 11 hr |
| Sep 12, 11:09 PM CDT | Areal Flood Warning | EAX | Carroll, Lafayette | 11 hr |
| Sep 13, 12:14 AM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Sep 13, 12:23 AM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Sep 13, 12:32 AM CDT | River Flood Warning | EAX | Clay, Ray | 33 hr |
| Sep 13, 12:44 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 67 hr |
| Sep 13, 12:46 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 5 hr |
| Sep 13, 1:15 AM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| Sep 13, 1:25 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Sep 13, 1:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 13, 2:34 AM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Livingston and 3 more | 7 hr |
| Sep 13, 3:13 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, DeKalb, Gentry and 6 more | 3 hr |
| Sep 13, 3:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 50 hr |
| Sep 13, 3:45 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Sep 13, 5:07 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more | 24 hr |
| Sep 13, 5:42 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Cass, Clay, Clinton, DeKalb and 3 more | 6 hr |
| Sep 13, 6:08 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 42 hr |
| Sep 13, 6:08 AM CDT | River Flood Warning | EAX | Buchanan | 41 hr |
| Sep 13, 6:31 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Linn, Macon, Schuyler | 6 hr |
| Sep 13, 8:29 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Sep 13, 9:05 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Lafayette and 3 more | 12 hr |
| Sep 13, 9:09 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 18 hr |
| Sep 13, 9:28 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Grundy, Harrison, Linn, Macon and 4 more | 24 hr |
| Sep 13, 9:39 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 31 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 30 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 48 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 3 days |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 13, 10:18 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis | 8 hr |
| Sep 13, 10:37 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 8 days |
| Sep 13, 12:20 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Chariton, Henry, Howard, Johnson and 5 more | 6 hr |
| Sep 13, 1:13 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 63 hr |
| Sep 13, 1:13 PM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Sep 13, 2:16 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Henry, Johnson, Lafayette, Macon and 3 more | 4 hr |
| Sep 13, 3:26 PM CDT | River Flood Warning | EAX | Cooper | 55 hr |
| Sep 13, 3:26 PM CDT | River Flood Warning | EAX | Howard | 38 hr |
| Sep 13, 6:14 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Chariton, Cooper, Henry, Howard and 5 more | 24 hr |
| Sep 12, 10:56 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 56 hr |
| Sep 12, 10:56 PM CDT | River Flood Warning | EAX | Leavenworth | 22 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.